Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Sudden stomach upset, hard stool, loss of appetite, upper respiratory tract infection, reddish throat, feverish. Suggest treatment

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6665 Questions
Hello Doctor,
My Husband is currently in a remote location & need some medical assistance.
He has sudden stomach upset, probably due to some food poison. No loose motion as such but along with hard stool some liquid discharge also happening. Loss of appetite & upper respiratory track infection with reddish throat,feverish feeling.
Posted Sat, 4 May 2013 in General Health
Answered by Dr. Shailja Puri 12 hours later

Thanks for posting your query on Health Care Magic.

I will address your problems one by one.
First of all the upper respiratory tract infection, reddish throat and associated fever.
These symptoms are suggestive of an infection. Your husband can take an anti-pyeritic (paracetamol), antibiotic (like azithromycin) and saline gargles. Avoid eating spicy foods which can cause irritation of the throat mucosa.

The sudden stomach upset is unlikely to be due to food poisoning as there is no associated vomiting and diarrhea.
For the symptoms of passing hard stools, a stool softener can be taken. Instead of going for chemical laxatives, some home remedies can be tried.
1. Drink plenty of water atleast 6-8 glasses per day
2. Take fresh fruits and vegetables
3. Include barley in your diet
4. Psyllium husk (isabgol) in water or milk
5. Aloe vera juice, prunes

These measures are to avoid long term constipation. But for immediate relief, psyllium husk and ample water will resolve the problem within a day.

Follow these measures and let me know the results.
The liquid discharge in stools can be just mucus secretion.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor